Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 22, 2016, 3:50 PM CDT for 24 counties in Texas. It took effect at Mar 23, 2016, 12:00 PM CDT. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2016, 3:50 PM CDT (20:50 UTC)
- In effect from
- Mar 23, 2016, 12:00 PM CDT
- Expired
- Mar 23, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 12:12 PM CDT | NON-TSTM WND GST 69 | Anton, TX | LOCATED AT ANTON AG PRODUCERS COOP |
| Mar 23, 12:30 PM CDT | NON-TSTM WND GST 61 | 2 Ene Tulia, TX | WEST TEXAS MESONET |
| Mar 23, 12:32 PM CDT | NON-TSTM WND GST 65 | Vigo Park, TX | WEST TEXAS MESONET |
| Mar 23, 1:05 PM CDT | NON-TSTM WND GST 67 | Mackenzie Reservoir, TX | |
| Mar 23, 1:20 PM CDT | NON-TSTM WND GST 66 | 4 Ssw Plainview, TX | LOCATED AT RUSS FARMS |
| Mar 23, 1:35 PM CDT | NON-TSTM WND GST 61 | 6 S Olton, TX | WEST TEXAS MESONET |
| Mar 23, 1:40 PM CDT | NON-TSTM WND GST 63 | 1 Ne Amherst, TX | WEST TEXAS MESONET |
| Mar 23, 2:00 PM CDT | NON-TSTM WND GST 67 | 7 Ese Silverton, TX | WEST TEXAS MESONET |
| Mar 23, 2:15 PM CDT | NON-TSTM WND GST 59 | 3 Wsw Aiken, TX | WEST TEXAS MESONET |
| Mar 23, 2:15 PM CDT | NON-TSTM WND DMG | Plainview, TX | 1 BLK N OF PLAINVIEW H.S. CINDERBLOCK AND WOOD FENCE KNOCKED DOWN |
| Mar 23, 2:15 PM CDT | NON-TSTM WND DMG | Plainview, TX | 1 BLK N OF PLAINVIEW H.S. CINDERBLOCK WALL KNOCKED DOWN |
| Mar 23, 2:31 PM CDT | NON-TSTM WND GST 59 | Caprock Canyon Sp, TX | WEST TEXAS MESONET |
| Mar 23, 3:15 PM CDT | NON-TSTM WND GST 58 | 8 Wsw Sundown, TX | WEST TEXAS MESONET |
| Mar 23, 3:25 PM CDT | NON-TSTM WND GST 58 | 2 Ssw Muleshoe, TX | WEST TEXAS MESONET |
| Mar 23, 3:45 PM CDT | NON-TSTM WND GST 58 | 1 S Plainview, TX | WEST TEXAS MESONET |
| Mar 23, 4:10 PM CDT | NON-TSTM WND GST 58 | 2 Wsw Turkey, TX | WEST TEXAS MESONET |
| Mar 23, 7:29 PM CDT | NON-TSTM WND GST 65 | 3 N Hart, TX | WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3524 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS84 KLUB 222050 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT TUE MAR 22 2016 TXZ021>043-230200- /O.UPG.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ /O.NEW.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ /O.CON.KLUB.FW.W.0010.000000T0000Z-160323T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- 350 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE...AND MOST OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... ...A RED FLAG WARNING ALSO IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE... AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH PREVIOUSLY FOR WEDNESDAY HAS BEEN REPLACED BY THIS RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT AS WELL THROUGH 9 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST WIND TODAY BETWEEN 15 AND 25 MPH AT THE 20 FOOT LEVEL. WEDNESDAY WILL BE VERY WINDY WITH WEST WINDS INCREASING TO BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH OR MORE. * HUMIDITY...WILL RANGE FROM 5 TO 8 PERCENT ON THE CAPROCK AND NORTHERN ROLLING PLAINS THROUGH MID EVENING TODAY...AND CLOSE TO 15 PERCENT FOR THE EASTERN ROLLING PLAINS TODAY. WEDNESDAY WILL SEE 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE. * FUELS...ALREADY VERY DRY ARE LIKELY TO BE DRIER YET WEDNESDAY AFTER VERY POOR OVERNIGHT HUMIDITY RECOVERY TONIGHT. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY...DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$ TXZ044-230200- /O.UPG.KLUB.FW.A.0010.160323T1700Z-160324T0200Z/ /O.NEW.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ STONEWALL- 350 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY WITH A WEST WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * FUELS...WILL BE VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$
3 follow-up statements
467 WWUS84 KLUB 230201 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 901 PM CDT TUE MAR 22 2016 TXZ021>043-231200- /O.CAN.KLUB.FW.W.0010.000000T0000Z-160323T0200Z/ /O.CON.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- 901 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE... AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...RED FLAG WARNING IS CANCELLED THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE...AND MOST OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH REMAINS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. * WIND...WEDNESDAY WILL BE VERY WINDY WITH WEST WINDS INCREASING TO BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH OR MORE. * HUMIDITY...WEDNESDAY WILL RELATIVE HUMIDITY VALUES OF 9 TO 11 PERCENT FOR THE SOUTHERN AND CENTRAL SOUTH PLAINS AND ROLLING PLAINS...TO 15 TO 18 PERCENT FOR THE NORTHERN SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE. * FUELS...ALREADY VERY DRY ARE LIKELY TO BE DRIER YET WEDNESDAY AFTER VERY POOR OVERNIGHT HUMIDITY RECOVERY TONIGHT. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$ TXZ044-231200- /O.CON.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ STONEWALL- 901 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR THE LOW ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY WITH WEST WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...NEAR 10 PERCENT. * FUELS...WILL BE VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS... AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE IN THE DAY WEDNESDAY AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$
288 WWUS84 KLUB 230843 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 343 AM CDT WED MAR 23 2016 TXZ021>044-231645- /O.CON.KLUB.FW.W.0011.160323T1700Z-160324T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 343 AM CDT WED MAR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE... AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...VERY WINDY WITH WEST WINDS INCREASING TO BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH OR MORE. * HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 7 TO 14 PERCENT...THE HIGHEST VALUES WILL BE LOCATED ACROSS THE EXTREME SOUTHWESTERN PANHANDLE WITH THE LOWEST FROM THE SOUTHERN SOUTH PLAINS TO THE SOUTHERN ROLLING PLAINS. * FUELS...VERY DRY. VERY LITTLE HUMIDITY RECOVERY HAS OCCURRED OVERNIGHT...ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS...AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$
249 WWUS84 KLUB 231941 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 241 PM CDT WED MAR 23 2016 TXZ021>044-240200- /O.CON.KLUB.FW.W.0011.000000T0000Z-160324T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 241 PM CDT WED MAR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE TEXAS SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE... AND ALL OF THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...CONTINUED VERY WINDY WITH WEST WINDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH OR MORE. MANY MESONET STATIONS HAVE EXPERIENCED WIND GUSTS IN EXCESS OF 60 MPH. * HUMIDITY...RELATIVE HUMIDITY IS CURRENTLY RUNNING 6 TO 14 PERCENT WITH THE DRIEST VALUES NEAR THE TEXAS AND NEW MEXICO STATE LINE. * FUELS...VERY DRY. * IMPACTS...A NUMBER OF FIRES HAVE DEVELOPED ACROSS THE REGION. ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. OUTDOOR BURNING IS BANNED IN YOAKUM... COCHRAN...LAMB...CASTRO...SWISHER...HALL...CROSBY... DICKENS...AND GARZA COUNTIES. * WIND SHIFT...A COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING AND MAY CAUSE A SUDDEN CHANGE IN FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. BE READY FOR SWIFT ACTION IF A FIRE DEVELOPS IN YOUR AREA! && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 3:50 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 22, 3:50 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT TUE MAR 22 2016 .SHORT TERM... STRENGTHENING UPPER LEVEL TROUGH ACROSS THE GREAT BASIN LATE THIS AFTERNOON WILL CONTINUE DIGGING AND STRENGTHENING REACHING PEAK MATURATION ON WEDNESDAY TO OUR NORTH. THIS WILL SET THE STAGE FOR A BREEZY OVERNIGHT PERIOD AND A DRY AND WINDY WEDNESDAY. THE DRYLINE WILL MAKE AN ATTEMPT TO BACK INTO OUR EASTERN COUNTIES TONIGHT AND SHOULD BE ABLE TO INCREASE MOISTURE LEVELS IN THE SOUTHERN ROLLING PLAINS. HOWEVER...BY 12Z...BOUNDARY SHOULD START EASTWARD ONCE AGAIN WITH WIND SPEEDS RAMPING UP AREAWIDE AFTER SUNRISE. SETUP CONTINUES TO LOOK FAVORABLE FOR EXTREMELY CRITICAL FIRE WEATHER SETUP. SEE FIRE WEATHER SECTION BELOW. COLD FRONT SHOULD ARRIVE JUST BEFORE 00Z ACROSS THE NORTHERN COUNTIES. GIVEN THE SYNOPTIC SETUP AND FAVORABLE PATTERN FOR WINDS AND VERY LOW RH VALUES COMBINED WITH HIGH FUEL VOLATILITY...HAVE ELECTED TO ISSUE RED FLAG WARNING AND WIND ADVISORY FOR WEDNESDAY. .LONG TERM... A QUICK MOVING SHORT WAVE WILL SKIRT THE AREA ON SATURDAY NIGHT OR SUNDAY DEPENDING ON THE MODEL OF CHOICE. THE GFS IS STILL AROUND SIX HOURS FASTER WITH THIS SHORT WAVE THAN THE ECMWF. ULTIMATELY...MOST PRECIPITATION WILL LIKELY MISS THE FA. THIS SHORT WAVE WILL RECEIVE A BOOST OF FRONTOGENETICAL FORCING FROM A COLD FRONT LATE SATURDAY. MOISTURE WILL ALSO BE SEVERELY LACKING. THIS SYSTEM WILL BRING ITS OWN MID LEVEL MOISTURE BUT NOT MUCH WILL EXIST OUTSIDE OF THAT. COOLER TEMPERATURES FOLLOWING THE FRONT LATE SATURDAY/EARLY SUNDAY MAY BRING PROSPECTS OF SNOW TO THE SOUTHWESTERN TEXAS PANHANDLE BEFORE THE SHORT WAVE QUICKLY MOVES EAST. A MUCH DEEPER LONG WAVE TROUGH WILL EMERGE OVER THE WESTERN CONUS NEXT WEEK BUT MODELS ARE STRUGGLING WITH THE EVOLUTION OF THE SYSTEM. THIS MAY DRAW SOME GULF MOISTURE BACK INTO THE AREA FOR THE FIRST HALF OF NEXT WEEK. HOWEVER...ELEVATED TO CRITICAL FIRE WEATHER PROSPECTS LOOK TO BE MORE PROMISING FROM MONDAY THROUGH WEDNESDAY. && .FIRE WEATHER... AS MENTIONED ABOVE...SYNOPTIC PATTERN APPEARS FAVORABLE FOR CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. A 100 KNOT 500MB WIND MAX LOOKS TO BE POSITIONED FROM NEAR HOBBS TO THE EASTERN PANHANDLE /THUS THE LIKELY LOCATION OF A PLUME OF BLOWING DUST/ SHOULD MARK THE NORTHWESTERN PERIPHERY OF THE AREA OF MAX CONCERN WITH THE SOUTHEASTERN BOUNDARY EXISTING FROM THE BIG BID UP TO THE NORTHWESTERN HILL COUNTRY TO WEST OF THE DFW METROPLEX WHERE THE 850 MB THERMAL THROUGH SETS UP. ALL IN ALL A QUITE BROAD THREAT AREA. WINDS SHOULD BE STRONGEST CLOSER TO THE 500MB SET. SO...FOR US...THE SOUTHERN SOUTH PLAINS AND MUCH OF THE ROLLING PLAINS LOOK TO BE THE AREAS OF GREATEST THREAT FOR RAPID WILDFIRE SPREAD. THAT IS NOT TO SAY...HOWEVER...THAT THE NORTHWEST IS OUT OF THE WOODS. WINDS WILL BE QUITE GUSTY UP THAT WAY. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ021>043. RED FLAG WARNING FROM NOON TO 9 PM CDT WEDNESDAY FOR TXZ021>044. WIND ADVISORY FROM 9 AM TO 10 PM CDT WEDNESDAY FOR TXZ021>044. && 26/01
Hazardous weather outlook, Mar 22, 5:58 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 558 AM CDT TUE MAR 22 2016 TXZ021>044-231100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 558 AM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON UNTIL 8 PM FOR ALL COUNTIES IN THE OUTLOOK AREA EXCEPT STONEWALL. RECORD WARMTH COMBINED WITH SOUTHWEST WINDS OF 25 TO 35 MPH AND BRITTLE FUELS WILL CREATE DANGEROUS WILDFIRE GROWTH POTENTIAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL HOURS OF STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 55 MPH WILL AFFECT THE ENTIRE OUTLOOK AREA BEGINNING LATE WEDNESDAY MORNING. BLOWING DUST COULD REDUCE VISIBILITIES TO NEAR ZERO AROUND OPEN FIELDS AND CONSTRUCTION SITES. CRITICAL FIRE WEATHER IS ONCE AGAIN EXPECTED TO DEVELOP ON WEDNESDAY...BUT SHOULD NOT BE AS SEVERE AS TUESDAY DUE TO COOLER TEMPERATURES. A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE REGION ON WEDNESDAY. THEREAFTER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:54 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.